# SDR PCAA0301014

- Difficulty date: January 13, 2002
- Submitted: January 15, 2003
- Operation: Air carrier
- Aircraft: N804EX
- Make and model: Dhav DHC8102
- Aircraft serial: 227
- Aircraft time: 31,057 hours, 35,055 cycles
- Engine: Pwa PW120A
- Engine time: 26,727 hours, 29,874 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Part number: PW120A
- Part serial: 121082
- Condition: Leaking
- Location: Right
- Part time: 26,727 hours, 29,874 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

CREW REPORTED A STRONG ODOR IN COCKPIT AND CABIN IN FLIGHT.  EMERGENCY DECLARED AS A PRECAUTION.  AIRCRAFT LANDED WITHOUT INCIDENT.  MX RAN ENGINES WITH BLEEDS ON, NO DISCREPANCIES NOTED.  NR 1 ENG WAS FOUND TO BE OVERSERVICED.  OIL FROM NR 1 ENG DRAINED TO PROPER LEVEL.  APU WAS SUSPECTED TO BE AT FAULT.  MEL 49-1 ISSUED FOR APU.  AIRCRAFT RETURNED TO SERVICE.  DURING AIRCRAFT RUN ON 13 JANUARY 2003, MAINTENANCE OPERATED APU WITH NO PROBLEMS NOTED.  AFTER FURTHER TROUBLESHOOTING IT WAS DISCOVERED RT ENGINE WAS CAUSE OF OIL IN BLEED SYSTEM DUE TO INTERNAL OIL COKING.  ON 10 JANUARY 2003 RT ENG AIR SWITCHING VALVE REPLACED, NO ODOR FOUND ON ENGINE RUN.  RT ENG REPLACED, AIRCRAFT RETURNED TO SERVICE.
